Alert archive / Georgia / Heat Advisories in 2011
Heat Advisory 4, NWS Atlanta, GA
NWS Atlanta, GA issued this heat advisory at Jul 31, 2011, 4:11 AM EDT for 19 counties in Georgia. It took effect at Jul 31, 2011, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2011, 4:11 AM EDT (08:11 UTC)
- In effect from
- Jul 31, 2011, 11:00 AM EDT
- Expired
- Jul 31, 2011, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
Counties Baldwin County, GA, Bleckley County, GA, Dodge County, GA, Emanuel County, GA, Glascock County, GA, Hancock County, GA, Jefferson County, GA, Johnson County, GA, Laurens County, GA, Montgomery County, GA, Taliaferro County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Warren County, GA, Washington County, GA, Wheeler County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 49 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
979 WWUS72 KFFC 310811 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 411 AM EDT SUN JUL 31 2011 ...HEAT INDEX VALUES OF 105 TO 107 EXPECTED ACROSS EASTERN GEORGIA TODAY... AN UPPER LEVEL RIDGE CONTINUES TO DOMINATE THE WEATHER PATTERN FOR THE SOUTHEASTERN U.S. AS A RESULT...HIGH TEMPERATURES AND HIGH RELATIVE HUMIDITIES WILL COMBINE TO PRODUCE HEAT INDEX VALUES OF 105 TO 107 DEGREES TODAY...MAINLY ACROSS EASTERN GEORGIA. GAZ051-061-062-073>076-083>086-096>098-109>113-010000- /O.NEW.KFFC.HT.Y.0004.110731T1500Z-110801T0000Z/ TALIAFERRO-HANCOCK-WARREN-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON- TWIGGS-WILKINSON-JOHNSON-EMANUEL-BLECKLEY-LAURENS-TREUTLEN-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...SWAINSBORO...DUBLIN... VIDALIA 411 AM EDT SUN JUL 31 2011 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. * HEAT INDEX VALUES...UP TO 107 BY THIS AFTERNOON. * TIMING...ALTHOUGH OPPRESSIVE CONDITIONS WILL BE FELT MOST OF THE DAY...THE MOST EXTREME HEAT WILL OCCUR DURING THE AFTERNOON AND EVENING HOURS, * IMPACTS...HIGH TEMPERATURE AND RELATIVE HUMIDITIES WILL CONTRIBUTE TO HAZARDOUS CONDITIONS FOR THOSE WORKING OUTDOORS AND/OR THOSE WITHOUT AIR CONDITIONING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM AND STAY OUT OF DIRECT SUNSHINE. REMEMBER...THE ELDERLY...VERY YOUNG...AND PEOPLE WITH HEART CONDITIONS ARE MOST AT RISK IN EXTREME HEAT. FRIENDS...RELATIVES... AND NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Jul 31, 3:06 AM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 31, 3:06 AM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 306 AM EDT SUN JUL 31 2011 .SHORT TERM /TODAY THROUGH TUESDAY/... REGIONAL SURFACE ANALYSIS CONTINUES TO SHOW LEE SIDE TROUGH FROM THE CAROLINAS THROUGH EAST CENTRAL GEORGIA WHICH IT SEEMS HAS BEEN A MAINSTAY FOR MUCH OF THE SUMMER. OTHERWISE A WEAK PRESSURE PATTERN IN PLACE WITH WEAK HIGH OVER THE GULF COAST IN COMBINATION WITH AFOREMENTIONED LOW ALLOWING FOR A VERY LIGHT NORTHWEST FLOW REGIME. AT THE MID LEVELS...RUC ANALYSIS SHOWS HIGH HAS BUILT OVER THE SOUTHERN PLAINS WITH OUR AREA NOW ON THE EASTERN PERIPHERY. NOT SURE IT IS REALLY A RING OF FIRE...BUT IT IS ALLOWING FOR WEAK SHORTWAVES TO TRAVERSE THE AREA AND THIS TIME OF YEAR THAT IS ALL THAT IS NEEDED TO TURN AN OTHERWISE BENIGN DAY INTO AN ACTIVE ONE. ONE SUCH SHORTWAVE MOVED THROUGH YESTERDAY AFTERNOON AND NOW RESIDES OVER SOUTH CENTRAL GEORGIA AND SHOULD ACT AS A SECONDARY FOCUS LATER TODAY. CHALLENGING FORECAST TODAY AS TENDENCY IS TO JUMP ON HIGHER POPS GIVEN YESTERDAYS ACTIVITY BUT THAT WAS AS MENTIONED SHORTWAVE INDUCED. TODAY COULD BE MUCH DIFFERENT IF NO ADDITIONAL EMBEDDED SHORTWAVES MOVE THROUGH. MODEL SIGNALS ARE VERY WEAK THIS TIME OF YEAR AND SEE NO SIGNIFICANT WAVES OF ENERGY FOR TODAY. THAT SAID...LOW LEVEL INSTABILITY AND AMPLE MOISTURE LOOK TO PRODUCE DECENT COVERAGE STARTING IN THE NORTHEAST MOUNTAINS AND THEN MOVING SOUTH ALONG THE EASTERN PERIPHERY OF THE FORECAST AREA. LAPSE RATES ALOFT ARE BETTER THAN PREVIOUS DAYS BUT STILL RATHER WEAK AND ONLY MARGINALLY SUPPORTIVE OF ISOLATED STRONG STORMS. LATEST WRF RUN INDICATES EASTERNMOST ACTIVITY WILL EVENTUALLY MEET UP WITH BETTER MOISTURE PROFILE TO THE SOUTH AND FORM A LARGE CLUSTER OF THUNDERSTORMS FOR SOUTHERN SECTIONS LATE THIS AFTERNOON. PUT IT ALL TOGETHER AND YOU HAVE THE HIGHEST POPS FOR THE EASTERN AND SOUTHERN SECTIONS WITH MUCH LOWER POPS FOR THE NORTHWEST AND WEST CENTRAL PORTIONS OF THE FORECAST AREA. OTHER ISSUE FOR THE DAY IS HEAT ADVISORY WHICH WILL BE HIGHLY DEPENDENT TODAY UPON THE DEGREE OF MIXING AND WHEN AND WHERE THE THUNDERSTORMS DEVELOP. NOT ESPECIALLY CONFIDENT ON ANY OF THESE WHICH MAY LEAN ME TOWARDS ISSUING AN ADVISORY. WILL MONITOR DEWPOINT AND TEMP TRENDS THROUGH EARLY MORNING BEFORE ISSUING. MODELS IN GENERAL AGREEMENT IN SINKING TROUGH SOUTHWARD MONDAY WITH SOME DRYING FILTERING INTO THE NORTH SECTIONS. NOT AS KEEN ON BRINGING THAT MUCH DRYING AS THE MODELS INDICATE AND WILL KEEP POPS SOME 10 TO 20 PERCENT HIGHER THAN GUIDANCE. .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... MODELS MAKE IT REALLY DIFFICULT TO INCLUDE POPS FROM TUESDAY THROUGH LATE WEDNESDAY...SHOWING DRYING AT THE SURFACE AND ALOFT. STILL FEEL ON THE EASTERN SIDE OF UPPER RIDGE...THERE WILL BE OPPORTUNITIES FOR CONVECTIVE DEVELOPMENT AND WILL CONTINUE TO BE SLIGHTLY HIGHER THAN GUIDANCE. MID AND UPPER LEVEL HIGHS NEVER BUILD RIGHT OVER THE REGION WHICH IS WHY SOME OF THE EXTENDED MAV NUMBERS IN THE LOW 100S SEEM TOO HIGH. WILL GO WITH A BLEND FOR THIS FORECAST CYCLE AND INDICATE GENERALLY MID TO SOME UPPER 90S EXPECTED. && AVIATION... 06Z UPDATE... MAIN CONCERNS DURING THIS TAF VALID PERIOD WILL BE CHANCES FOR CONVECTION AND WIND DIRECTION. MODELS PUSHING NW FLOW SHORT WAVE AND ASSOCIATED SFC FRONT THROUGH AREA FASTER THAN EARLIER EXPECTED. BEST COVERAGE OF TSRA TODAY WILL BE ACROSS CENTRAL GA...BUT MAY INITIATE NEAR AN ATL-AHN LINE IN THE 16Z-18Z...EARLIER THAN USUAL OR PREVIOUSLY ANTICIPATED...THEN PUSH SOUTH TOWARD CSG-MCN BY AFTERNOON. CONFIDENCE ATL AREA NOT HIGH ENOUGH TO INCLUDE TSRA IN TEMPO OR PREVAILING GROUP AT THIS TIME. NW WINDS BEHIND PRE-FRONTAL TROUGH/CONVECTIVE OUTFLOW ALREADY IN PLACE. PRESSURE FIELD BECOMES DIFFUSE AND WEAK AFT 00Z...BUT A SHIFT TO NE WINDS SHOULD TAKE PLACE AROUND 12Z MON. OTHERWISE ...SCT-BKN 030-050CU/CB 16Z-00Z...THEN SCT-BKN250 OVERNIGHT. VERY LOCALIZED EARLY MORNING MVFR VSBY IN BR/HZ. //ATL CONFIDENCE...06Z UPDATE... HIGH CONFIDENCE ON CIGS AND VSBYS THROUGH TAF VALID PERIOD. MEDIUM CONFIDENCE ON TIMING AND PROBABILITY OF CONVECTION. HIGH CONFIDENCE ON WIND DIR THROUGH 00Z...THEN MEDIUM CONFIDENCE. HIGH CONFIDENCE ON WIND SPD THROUGH TAF VALID PERIOD. 19 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 97 73 95 71 / 50 20 30 20 ATLANTA 93 77 93 76 / 40 20 30 20 BLAIRSVILLE 87 69 86 63 / 50 20 20 10 CARTERSVILLE 92 70 94 67 / 40 20 20 20 COLUMBUS 96 77 95 76 / 60 30 40 30 GAINESVILLE 93 74 93 73 / 40 20 20 20 MACON 97 74 96 74 / 40 40 40 30 ROME 94 72 96 68 / 40 20 20 10 PEACHTREE CITY 95 71 93 70 / 40 20 30 20 VIDALIA 96 77 96 77 / 50 40 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && DEESE
Hazardous weather outlook, Jul 30, 8:37 PM EDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 837 PM EDT SAT JUL 30 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 837 PM EDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... AN ISOLATED SHOWER MAY BE POSSIBLE TONIGHT BUT THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:12 PM EDT | Special Weather Statement | FFC | Wilkes | 33 min |
| Jul 31, 6:54 PM EDT | Special Weather Statement | FFC | Bibb | 36 min |
| Jul 31, 7:00 PM EDT | Special Weather Statement | FFC | Johnson | 30 min |
| Jul 31, 7:07 PM EDT | Special Weather Statement | FFC | Bleckley | 38 min |
| Jul 31, 7:08 PM EDT | Special Weather Statement | FFC | Dooly | 52 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.